Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2011, 7:53 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 7:53 PM CDT (00:53 UTC)
- Expired
- Apr 10, 2011, 8:45 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Brown County, TX, Callahan County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 61 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:50 PM CDT | HAIL 1 | 8 Wnw Coleman, TX | 1 INCH HAIL REPORTED AT HOARDS CREEK RESERVOIR 8 MILES WNW OF COLEMAN AT 850PM |
| Apr 10, 8:50 PM CDT | HAIL 1 | Coleman, TX | 1 HAIL REPORTED AT HORDS CREEK RESERVOIR 8 MILES WNW OF COLEMAN AT 850PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
695
WUUS54 KSJT 110053
SVRSJT
TXC049-059-083-110145-
/O.NEW.KSJT.SV.W.0008.110411T0053Z-110411T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
753 PM CDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHEAST OF COLEMAN...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ECHO BY 800 PM CDT...
BURKETT BY 815 PM CDT...
CROSS CUT BY 830 PM CDT...
CROSS PLAINS BY 835 PM CDT...
US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 845 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3188 9879 3161 9944 3188 9966 3228 9912
3227 9911 3209 9911 3209 9894
TIME...MOT...LOC 0053Z 233DEG 25KT 3189 9937
$$1 follow-up statement
575
WWUS54 KSJT 110122
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 PM CDT SUN APR 10 2011
TXC049-059-083-110145-
/O.CON.KSJT.SV.W.0008.000000T0000Z-110411T0145Z/
CALLAHAN TX-COLEMAN TX-BROWN TX-
822 PM CDT SUN APR 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN CALLAHAN
COUNTIES...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BURKETT...OR 15 MILES NORTHEAST OF COLEMAN...MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSS CUT BY 835 PM CDT...
CROSS PLAINS BY 840 PM CDT...
US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 845 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3188 9879 3161 9944 3188 9966 3228 9912
3227 9911 3209 9911 3209 9894
TIME...MOT...LOC 0122Z 232DEG 24KT 3202 9924
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:45 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 10, 7:45 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 745 PM CDT SUN APR 10 2011 .DISCUSSION... SEVERE THUNDERSTORM WATCH NUMBER 123 IN EFFECT FOR THE SOUTHEAST HALF OF THE CWFA UNTIL 07Z. STORMS NOW DEVELOPING AND BACK BUILDING ALONG THE BOUNDARY OVER COLEMAN COUNTY. EXPECTED ADDITIONAL DEVELOPMENT ALONG THE BOUNDARY THROUGH MID EVENING AS LARGE SCALE ASCENT INCREASES WITH UPPER TROUGH PUSHING INTO WEST TEXAS. UPDATED ZONES FOR CONVECTIVE WATCH AND INCREASED POPS OVER SOUTHEAST ZONES ACCORDINGLY. && .PREV DISCUSSION... /ISSUED 614 PM CDT SUN APR 10 2011/ AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THE NEXT 24 HOURS. A PACIFIC FRONT PUSHING THROUGH WEST CENTRAL TEXAS MAY INITIATE SOME CONVECTIVE ACTIVITY OVER THE SOUTHERN TAF SITES LATE THIS EVENING...HAVE INCLUDED A TEMPO GROUP FOR THESE TERMINALS ENDING BY MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 49 77 48 81 54 / 10 0 0 0 0 SAN ANGELO 48 81 43 86 54 / 10 0 0 0 0 JUNCTION 50 82 42 85 55 / 30 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Apr 10, 7:44 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 744 PM CDT SUN APR 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-110600- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 744 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO SAN ANGELO...TO OZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:32 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 28 min |
| Apr 10, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 36 min |
| Apr 10, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 45 min |
| Apr 10, 10:53 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, Kimble, McCulloch, Mason and 2 more | 52 min |
| Apr 10, 10:57 PM CDT | Tornado Warning | SJT | McCulloch | 33 min |
| Apr 10, 11:25 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 24 min |
| Apr 10, 11:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, Mason, San Saba | 46 min |
| Apr 10, 11:45 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 45 min |
| Apr 11, 12:17 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 43 min |
| Apr 11, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 41 min |
| Apr 11, 12:25 AM CDT | Tornado Warning | SJT | Mason | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.